Jump to content
CrazyBoards.org

Anyone use Remeron (Mirtazapine) for Antipsychotic Induced Akathisia?


Recommended Posts

In Evey's sig it looks like Cogentin didn't work for her. I took it with Seroquel before I went off both.

I didn't like Remeron as it made me really jittery and anxious but I have bipolar so YMMV. Lots of people say it really helps them with sleep.

Good luck, akathisia is a bitch! Hope you get some relief.

Link to comment
Share on other sites

Didn't see that in the sig. Propranolol is another option, but I see Evey is already taking that.

15mg of remeron did not stop my akathisia, although I wasn't taking it for that. Perhaps it would work at 30 or 45 mg?¿? I take remeron for sleep. Definitely doesn't make me jittery or anxious, although it might do that at higher doses.

Link to comment
Share on other sites

Thanks everyone. Saw a few studies of it supposed efficiency with akathisia and was curious. The Propranolol seems to work but I have to take it several times a day

 

I think they make an extended release propranolol.

They do but then I'm afraid it won't work for the full 24 hours. Hate how medication causes anxiety too

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By Isaiah2017
      I'm having a hell of a hard time and experiencing rather weird symptoms. Whether they've anything to do with Mirtazapine (Remeron) is something that I strongly feel but can't quite convince any doctor of.   I was put on 15 mg of it in spring 2015 for depression and a severe insomnia - I hadn't slept an hour like since 25 nights back then! The benefits showed immediately within a day and surprised myself and my family. I would sleep well and be in a very happy and cheerful mood.   Then however, from summer 2016 I developed some strange food intolerances; caffeine, sugar, fruits containing high amounts of fructose, yoghurt, butter and so on. Eating anything of that would cause me jitteriness and insomnia. I steered clear of those foods.   From autumn last year though, a lot of those food intolerances have relented and it changed into intolerance towards medicines and supplements that I was on; the thyroid medicine for hypothyroidism, Vitamin D, Calcium, Vitamin E and could never again tolerate any new medicine or supplement. Symptoms resulting from these are, again, jitters, insomnia and a strange kind of feeling of being struck on the head, like I can't hear anything and the thinking becomes very unclear and blurred. Coupled with this is a weird sensation that if a medicine has any potential side-effect (even physical, such as urine retention), I get it at all costs. So I'm steering clear of the culprits here too.   However, avoiding the culprits doesn't end my misery, it just helps in avoiding a whole new set of symptoms, because since autumn 2016 I'm under constant brainfog anyway, have heart palpitations immediately after every meal (but worst after breakfast), have concentration and focus issues, lead a life without any hobbies, wishes or desires. Nothing excites me, nothing interests me and nothing catches my attention. Leave tasks pending for months (the most unlike me habbit), have badly lost my sense of humour. My sense of humour was something that I literally used to pride on, and friends from around the world would call me to fresh up if they were having a dull day. My mind feels numb, although it isn´t as if it´s the sedating effect of the Mirtazapine because 90% percent of the nights I don´t sleep well, and on a lot of nights I feel as if I´m asleep with an awake mind!   The GP who put me on it considered it to be just the effects of anxiety and depression and recommended the doubling of the dose to 30 mg. When I contested that, given that I´ve my doubts of a lot of these issues being brought upon by Mirtazapine itself, she referred me to a psychiatrist. He too strongly denies of Mirtazapine having any hand to play on it and instead thinks it´ll be best to combine it with another antidepressant for day-time.   He put me on Paroxetine, boom, a flood of side-effects! Then changed to Fluoxetine (Prozac) - third day on it and having weird feelings. The heart poundings are one and is in fact making me very depressed and hopeless!
    • By CrazyCatLady83
      I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
      How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron? 
      And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
    • By Marie32
      Hello People
      So I'm in the process of tapering off mirtazapine (Remeron) and seem to be having some pretty shitty withdrawal effects. Some are physical (teeth grinding, fatigue), but some are returning/worsening  mental health symptoms (shitty mood and emotion regulation, increased depression, anxiety, indecisiveness, and obsession). The goal in tapering off this med is to eliminate it's "hangover effect," so I'm hoping this is just some extended rebound effect/temporary withdrawal  symptoms. I can't seem to get out of bed in morning and make it to work on time to save my fucking life in any case, so it would be nice if I could eliminate one factor in that. It's been 2 1/2 weeks since I went down 3.75 measly milligrams, but I don't know if I can take much more of this.
      Any experience with this? Suggestions? Oh, and when I called my psychiatrist, a nurse called me back and said withdrawal effects should only be physical...bullshit, right?
    • By Britton777
      Hey everyone. I’ve been in a bad way for 4 1/2 years when remeron stopped working for sleep and sudden onset OCD (ruminating thinking, intrusive thoughts, looping songs), treatment resistant insomnia, anxiety- stick in fight flight, panic, 24/7 derealization, brain fog and dizziness set in. Over time with symptoms not going away, depression set in. 
      Obviously my meds were not working. I am on day 11 off Zoloft/remeron after a long taper. I and am wondering when these meds will completely be out of my system. Am I out of the woods yet? Or could withdrawal still jet hard?  I’m hoping these meds are part of my problem and some of this hell I’ve been going through will get better. 
      I have felt bad since discontinuation, but I always feel awful, so not sure what’s what. How long does withdrawal typically last? 
      I’m still on 5 mg lorazepam a day (I know that’s a lot and plan to start weaning when I’m ready) 20 mg geodon X2 and 2 mg prazosin. 
      Wondering if my meds could be doing this to me? 
      Ive been on Zoloft for over 14 years, remeron for 8 1/2 years, lorazepam for 8 1/2 years and geodon for 11 1/2 years. 
      As mentioned, I have been wanting to get off Zoloft/remeron (really all my meds) and have been weaning for months off these two, but have been scared to pull the plug. After reading about MAOI’s, which I have never taken and talking to the doctor, I decided to stop to give me the opportunity to try Nardil, but I’m wondering if less is more may be the ticket for me and maybe I should hold off on trying Nardil. I just don’t know. 
    • By mikl_pls
      Here's a little poll I put together about the efficacy of antipsychotics for others to vote on. It's my first poll so bear with me if it's screwy.
      I just figured it might be neat to see if we could get some anecdotal data among this community.
      You can vote on more than one, but try not to vote on like, every single one... lol.
      Thanks!
×
×
  • Create New...